MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Model Number 476205-17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An rma was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure, there was a splinter on the resin tip of the force feedback fenestrated bipolar forceps.The procedure was continued as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with a nurse from the site and obtained the following additional information: the nurse was not present for the procedure.The damage was discovered during pre-operative preparations, but the timing of the damage is unknown.There was no report of fragments falling from the device while used within a patient.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback fenestrated bipolar forceps was analyzed and found to have thermal damage to the yaw pulley.The yaw pulley was found to have charring and localized melting of both bipolar yaw pulleys, in the space between the grips cause a strand of fiber to sticker giving the splinter like illusion.The instrument passed the electrical continuity test.Common causes of the failure mode thermal damage between grips instrument bipolar yaw pulley are attributed to insulation degradation and carbonized tissue creating a conductive path.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24866492
Report Number2955842-2026-21108
Device Sequence Number18771057
Product Code NAY
UDI-Device Identifier00886874125588
UDI-Public(01)00886874125588(10)U10250821
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476205-17
Device Catalogue Number476205
Device Lot NumberU10250821
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown